MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR PLUS; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR PLUS; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number AH260HS
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.There was no allegation reported by the patient.There was no report of serious patient harm or injury.There was no report of medical intervention.No additional information can be requested at this time.The manufacturer was made aware of this complaint through a representative of the customer.The device was returned to the manufacturer's service center for further evaluation.The device was evaluated.The manufacturer concludes that they could not confirm the customer's allegation and there was visible foam degradation.
 
Additional Manufacturer Narrative
Device evaluation has been completed.The h11 should be: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.There was no allegation reported by the patient.There was no report of serious patient harm or injury.The device was returned to the manufacturer's quality product investigation laboratory for investigation.The manufacture inspected externally during that evidence of sound abatement foam degradation/breakdown was observed in this device.Pil initiated therapy with the device and verified airflow, using a known good pil supplied power supply and ac power cord.Pil also observed customers humidifier heater plate did heat.No odor observed.Secondary findings - pil observed the following from an external and internal inspection: missing air inlet filter, ui (user interface) knob, the air outlet port had dust-like contamination in it., tan dust-like contamination at the air inlet.Pca (printed circuit assembly) had significant dust-like contamination all over the top of ii.Significant dust-like contamination on top of the blower box and throughout the bottom of the enclosure, blower motor, hair-like contamination in the bottom of the blower box, sound abatement foam and air inlet seal had yellowed and had dust-like contamination on it.Pil can confirm the presence of multiple contaminants that are not consistent with degraded sound abatement foam from the secondary findings.White dust-like and hair-like contamination, throughout humidifier enclosure.Potential mineral deposits, dust-like and hair-like contamination in the water tank.Unknown white dust-like contamination on and under the heater plate, dry box seals, iso port (international organization of standardization.The contamination found in the humidifier enclosure is considered not to be in the airpath.There is no visible damage or functionality failures of the device.In box g: date received by mfg (rfb) has been updated.In box h: (device) problem code grid, evaluation results code grid, conclusion code grid has been updated.

Brand Name
REMSTAR PLUS
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key20742154
Report Number2518422-2024-071120
Device Sequence Number8648714
Product Code BZD
UDI-Device Identifier00606959005747
UDI-Public(01)00606959005747
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberAH260HS
Device Catalogue NumberAH260HS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Patient SexUnknown